Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tequila

Should I increase my Accutane dosage myself?

Recommended Posts

after years of using an arduous regimen of antibiotics and topical cream (which actually did quite a good job) i decided to go to the derm to get accutane.

thing is at the time i went to see her i had been, as usual, using my oxytetracycline pills and Benzamycin ointment with obsessive commitment - and i do mean OBSESSIVE - so my skin wasnt THAT bad.

however i know that if i stopped such treatment my acne would come back big time - i mean i get real bad cysts, that often leave scars, on my face, back, even behind my ears. i tried to tell my derm how bad my skin would be without my antibiotics and cream, and she said she understood, but put me on a dosage of only 40mg/day of accutane - I weigh about 70kg.

she said that id have another appointment with her after 2 months, during which shed see how i was coming along and if i was ok she could bump my dosage up.

this is an encouraging prospect, but im worried that this just wont be enough to really kick my acne in the ass - ive been dreaming of this tablet meaning ill be acne free if not forever, then for a good while after.

my question is, do u think i should bump my dosage up to 60 myself after a few weeks / maybe a month of going on 40mg? ive just started my accutane yesterday... and im weighing up whether/how i could get away with it... i think it could be done.... wot do u guys think?

Share this post


Link to post
Share on other sites

I wouldn't increase the dosage if I were you. Your derm has a lot of knowledge about accutane, as I'm sure he/she has prescribed it many times. I weigh 160 lbs (about 72 kg) and I started at 40 mg. I just started today so we'll see what happens.

Share this post


Link to post
Share on other sites

Your derm has given you a certain number of repeats with that prescription. By using more than the intended amount, your derm is sure to find out.

Sure you won't get fined nor go to jail for it, but you'd have to explain to your derm why you increased your dosage out of your own will.

Personally, I would do it. At the end of the day, who cares, you're paying them, most of them couldn't care less about your well being.

I find it hard to believe how derms can tell you whether your dosage needs to be altered during any course of tane seeing as results kick in at different times for many people, some even weeks/months post course.

Do what you think is best for you.

Share this post


Link to post
Share on other sites

I wouldn't do it...

after talking to my derm about it, accumulative dosing of accutane is far more effective than putting yourself on more and having to get off of it early. You NEED to finish your cycle for accutane to work properly, and upping the dose could cause you to want to drop off the cycle early. There is nothing wrong with a slightly lower dose...though, you'll probably want to stay on it a bit longer than you were if you took 60 mg.

Upping the dose ups any side effects you are having now. I have been on 40 mg of accutane, 80 mg and 20. I can tell you that yes...side effects increase with dosage. You may also start getting side effects you were not getting before.

I am personally liking being on a lower dose for a longer period of time. I get very little side effects compared to when I was getting depressed and falling asleep in school on 80. I have most of my normal energy on a lower dose, and a lot more energy compared to 40 or 80 mg. Taking high dose accutane starts to take a toll on your body and mind after awhile...unless you're one of the lucky ones that doesn't get side effects O_O

And 20 mg is working just as well. I have severe acne and have been on 20 mg (I weigh 170 pounds) for 3 months now and I have cleared up. I have to stay on it for...a long time, but I could care less now.

Share this post


Link to post
Share on other sites

I wouldn't do it...

after talking to my derm about it, accumulative dosing of accutane is far more effective than putting yourself on more and having to get off of it early. You NEED to finish your cycle for accutane to work properly, and upping the dose could cause you to want to drop off the cycle early. There is nothing wrong with a slightly lower dose...though, you'll probably want to stay on it a bit longer than you were if you took 60 mg.

Upping the dose ups any side effects you are having now. I have been on 40 mg of accutane, 80 mg and 20. I can tell you that yes...side effects increase with dosage. You may also start getting side effects you were not getting before.

I am personally liking being on a lower dose for a longer period of time. I get very little side effects compared to when I was getting depressed and falling asleep in school on 80. I have most of my normal energy on a lower dose, and a lot more energy compared to 40 or 80 mg. Taking high dose accutane starts to take a toll on your body and mind after awhile...unless you're one of the lucky ones that doesn't get side effects

And 20 mg is working just as well. I have severe acne and have been on 20 mg (I weigh 170 pounds) for 3 months now and I have cleared up. I have to stay on it for...a long time, but I could care less now.

thats interesting man, I too am on 20mg about 3 months in, i never had severe acne though just adult acne that was persistent. i am 27 years old. I am still not 100% clear, in fact i believe that the moisturiser i was using at the start of treatment and up until about 2 weeks ago, was clogging my pores...

so now my question is and hopefully you can answer, when will these trapped small clogged pores go away? or am i f**ked?

just wish it was smooth and not clogged up. i've switched to cetaphil wash and lotion thanks so much

Share this post


Link to post
Share on other sites

You should not up your dose because you are not a doctor. Also there is ZERO research evidence that higher daily doses are more likely to lead to permanent remission.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×